A 29-year-old female asked:
Disclaimer

how long until this suboxone makes me feel better? (methadone before hand)

2 doctor answers
Dr. Erik Suh
Dr. Erik Suh answered
24 years experience Family Medicine
Might be 2 days: Methadone last very long in your body, so Suboxone will put you into immediate withdrawal symptoms, that might last couple of days.
Answered on Feb 18, 2015
1
1 thank
Dr. Bahman Omrani
17 years experience Pain Management
Methadone->Suboxone: Transitioning from Methadone to Suboxone can be challenging but possible with the right planning on the part of the physician and the patient. It is not advised to jump into Suboxone from methadone. Frequent dose adjustment is often needed. Precipitated withdrawals are not fun for he patient or the treater. In certain cases can take up to a week for a successful transition/induction.
Answered on Oct 23, 2016
1
1 comment
1
1 thank
Dr. Bahman Omrani
17 years experience Pain Management
Provided original answer
Buprenorphine and naloxone combination product (Suboxone) is not recommended for use during the induction or transition period for long-acting opioids (eg, methadone); initial treatment should begin using buprenorphine oral sublingual tablets under supervision. Patients should be switched to the combination product for maintenance and unsupervised therapy.
Apr 13, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 29-year-old female asked:
Dr. Brandon Maples
A Verified Doctor answered
A US doctor answered Learn more
Depends: It all depends on how long you were on Methadone and what dosage you were taking. Methadone unfortunately stays in the body for a long time, so it ta ... Read More
2
2 thanks
A 33-year-old male asked:
Dr. Paul Pyles
33 years experience Addiction Medicine
24 Hours: Methadone has a long half-life. You should wait at least 24 hours before taking Suboxone. See your doctor about your sleep.
1
1 thank
A 31-year-old member asked:
Dr. Ernest Leibov
53 years experience Psychiatry
No!!!: It could lead to respiratory arresr!
2
2 comments
A 42-year-old female asked:
Dr. Lynne Weixel
36 years experience Clinical Psychology
No!: It actually is expected to increase ALL the effects of alcohol - the ones you might want and others too! It is absolutely not recommended for you to d ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month